Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Diabetes, under medication. Urine test results increased. Medication affecting kidneys?

MY FATHER HAS BEEN TAKING METFORMIN 850 MG 1TABLET 3 TIMES A DAY PLUS GLIZLIPIZIDE XL 10 MGB TWICE A DAY LISINOPRIL TAB 40 MG HCTZ. HE HAS HISTORY OF HTN FOR 43 YRS AND DIABETES 4 YRS AGO MY CONCERN IS THAT HIS URINE EXAMS HAVE BEEN SHOWING UP WITH HIGH ALBUMIN LEVELS. IF HIS GLUCOSE HAS NEVER BEEN ABOVE 200 IN THE PAST 4 YRS IS IT POSSIBLE THAT TOO MUCH MEDICATION IS AFFECTING HIS KIDNEYS.
Asked On : Sun, 10 Mar 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
General & Family Physician 's  Response
Hello,
In normal state there is no protein  found in urine but  if your kidneys are damaged or diseased, albumin may leak into your urine. One of the earliest signs of kidney damage is albumin in your urine.
First of all you should get your 24 hour urine protein estimation done..
If the value of protein in urine in 24 hours is between 30 and 300 ,then it is called as microalbuminaria and is a potentially irreversible stage.
If the level of 24 hour urine protein is above 300 mg,then it is called as overt proteinuria and it is dangerous state ,as it tends to progress to end stage kidney failure very fast.
You should consult your doctor,get 24 hour urine protein and whether micro or macro albuminaria,you should get intensive treatment done which includes intensive control of hypertension and diabetes along with dietary protein and potassium restriction and restriction of medicines toxic o your kidneys like pain killers and certain antibiotics.
Your current medicines don't seem to have role in development of proteins in urine.
Your problem is due to uncontrolled hypertension and diabetes.
Thanks
Answered: Mon, 11 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor